I am a 51 year old male with spinal stenosis. My doctor decided to take me off 150 mg's of Amytriptyline (I've been on this dose for 20 years) and start on 30 mg's of Temazepam. Currently my meds are MS Contin 60 mg. 3 x day. Alprazolam 1 mg. 3 x day, Flomax .4 mg. 1 x day, General 4 tbsp 1 x day, Lipitor 40 mg. 1 x day, and Mirtazapine 30 mg. 1 x day. The Temazepam, Alprazolam, and Mirtazapine are producing the same great effect for sleeping. I have been off the Amytriptyline for 6 days now (and on the Temazepam), but I literally feel like there is a elephant sitting on my head, exhausted, have a horrible headache, on and off sweating, and irritable. Can anyone please shed some insight? I suspect it's withdrawal from the Amytriptyline, but not sure. And if so, what is the best advice to get past this and how long it will take. Thanks in advance for any information that anyone my have... Michael
Yes you are experiencing withdrawals from the amitriptyline. It would have been best to reduce your dosage slowly over time. As you have already gone 6 days, I would contnue as planned unless the symptoms are unbearable, then you would have to ask the doc if you could restart the med and taper. You may experience another week of discomfort so hang in there.
I had spinal stenosis where i couldn't walk at times and was getting worse over 6 months. had MRI and it showed up on L-4. had operation and 1 hour later was walking with no pain. Been 4 months now, no pain. Stop the drugs because they don't stop that kind of pain and only constipates you. I was prescribed Oxycondone and Bacophen.
- Temazepam Information for Consumers
- Temazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Temazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Nov 2009 • 1 answer
Posted 1 Jul 2010 • 1 answer
Posted 26 Jun 2014 • 2 answers
Posted 13 Jan 2015 • 2 answers
Posted 12 Jul 2016 • 0 answers